Tuesday, October 27, 2009

Day 516 - Oct 27, 2009

So I guess we are going to keep the drain in another week or two and go from there. The doctor we saw today admitted that Kevin is (once again) setting them to shaking their heads in wonder. They just don't know what to do with him.

Today the doc told me that it could be we leave the drain in 6-8 weeks - they have heard of that happening before - and that leaves up to another 4 weeks.

We did stitch the drain tighter to his head so we shall see how much fluid really is coming out. It had decreased, but only once there was drainage on his pillow. We don't know how much leaked out of his head. Tomorrow morning will tell, I guess.

Our actual neurosurgeon is at a conference this week, so I guess we will have to get together next week and come up with an all-out plan. A decision must be made on what to do. We can't just keep twiddling our thumbs here.

On another note, I met with the pain management doctor yesterday. It was so not what I expected. I thought I was going to go in there and we were going to come up with a plan to manage Kevin's pain, but what I was told was that Kevin must be addicted to narcotics and needs to go through detox. After talking to the doctor for over an hour, I feel he may be right. BUT - I don't feel it's time to do anything about it. If we end up having to take the plate out of his head, he is going to need narcotics to get through the pain. We also have too many other things on our plate to add another right now. So I am putting this one on the back burner for a bit - hopefully no more than a few months. Maybe after the holidays...

I have to admit that I called my mom and dad after this appt and just broke down. I feel so bad that Kevin has to keep going through all of this crap. It's just so hard to have to keep going to him and throwing yet another issue on his shoulders. I fear the day when he says 'no more'. When he refuses treatment because he is just so tired of every step adding more problems. I know it exhausts me so I can't imagine what he feels.

But for now, I am just trying to keep his spirits up. I am going to continue spinning everything like it's all better than sliced bread. That's what we do, that's how we get through the day. I've said it many times before - fake it 'til you make it...

6 comments:

Denver said...

I do believe that you all will make it. Hang in there.

Anonymous said...

Hang in there Leslie! With Kevin's memory problems he may be able to tolerate treatment much longer than we would. And waiting to do detox makes sense to me. Take the various treatments one or two at a time, not all at once.
Mary

Anonymous said...

You have to sit and wonder how much more can you all take??? Kevin is a miracle in himself. Some days I dont know how you can get out of bed. Stress can make you so tired. My prayers and thoughts are with you guys every day. Hope Breezy is feeling much better now. Take care. Love Ya, Rick and Lorraine

Miss Em said...

Leslie,

The 'pain doc' is more than likely right about the detox. Many people who are taking pain meds do get addicted which means more of the meds in order for them to work properly.
Does knowing this help to explain some of Kevin's actions at certain times? Or does it just make it more confusing because you don't know if it is the injury or the drugs?
I know if it was me trying to figure out if it's the drugs or the injury I would wind up in a puddle in the middle of the floor. You are a stronger person "Gunga Din" than I or most of the ones who come here to give aid and comfort.
I'm so truly sorry to hear that Kevin now has to go thru all that pain and suffering and that you and Breezy will have to deal with the after effects. I will pray that getting Kevin off of those meds will be easier than all think. And, that you and Breezy find the strength to make it thru the darkness of this side trip past hell.

Miss Em
Austell, Ga.

Cathy M said...

You are an amazing woman and I respect you so very much.

I am sure you have already done this but....have you researched all the side effects of these painkillers?

As Miss Em mentioned, is it possible that some of the side effects of taking these drugs for so long and in large doses could include some of your sweet boy's behavior? It is possible that after detox you might be pleasantly surprised?

Hugs,

Cathy m

triciapeever said...

One day at a time I guess eh Leslie. If it's not one thing, it's another. It's hard to go along for the ride with you on your blog Leslie, so I totally appreciate how difficult your life is. I hope one day, looking back, this will all feel like a short period of time in your life, one that you are then distant from.